MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75445545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with degenerative disc disease and underwent posterior stabilization surgery at l4-l5-s1 levels.Post-operatively, the screw was found broken on the right side of s1.The patient has achieved solid fusion.No patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review: post op lateral x-rays of l4-s1 fusion shows a single broken screw at s1.It is also reported the patient has achieved solid fusion at the l4 month start point.Head cone placement appears appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms screw breakage ~3 threads down from the base of the bone screw head.Visual and microscopic examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Microscopic examination of the fracture surface identified gently convex progressive striations through the cross-sectional area of the bone screw, consistent with cyclic fatigue.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7636641
Report Number1030489-2018-00902
Device Sequence Number16747320
Product Code KWP
UDI-Device Identifier00885074134024
UDI-Public00885074134024
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75445545
Device Lot NumberH5378485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer06/27/2018
08/21/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/24/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR